Maximal three-independent subsets of {0, 1, 2}n

Journal Article (Journal Article)

We consider a variant of the classical problem of finding the size of the largest cap in the r-dimensional projective geometry PG(r, 3) over the field IF with 3 elements. We study the maximum size f(n) of a subset S of IF with the property that the only solution to the equation x +x +x =0 is x =x =x . Let c =f(n) and c=sup{c , c , ...}. We prove that c>2.21, improving the previous lower bound of 2.1955 ... © 1994 Kluwer Academic Publishers. 3 3 1 2 3 1 2 3 n 1 2 n 1/n

Full Text

Duke Authors

Cited Authors

  • Calderbank, AR; Fishburn, PC

Published Date

  • October 1, 1994

Published In

Volume / Issue

  • 4 / 4

Start / End Page

  • 203 - 211

Electronic International Standard Serial Number (EISSN)

  • 1573-7586

International Standard Serial Number (ISSN)

  • 0925-1022

Digital Object Identifier (DOI)

  • 10.1007/BF01388452

Citation Source

  • Scopus